Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Apr 5, 2021, 9:32 PM CDT for Wayne County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2021, 9:32 PM CDT (02:32 UTC)
- Expired
- Apr 5, 2021, 10:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
County Wayne County, NE
The radar
The Omaha radar (KOAX), 116 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
331 WWUS83 KOAX 060232 SPSOAX Special Weather Statement National Weather Service Omaha/Valley Nebraska 932 PM CDT Mon Apr 5 2021 NEZ017-018-031-032-060300- Stanton NE-Madison NE-Pierce NE-Wayne NE- 932 PM CDT Mon Apr 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON... SOUTHWESTERN WAYNE...SOUTHEASTERN PIERCE AND NORTHERN STANTON COUNTIES UNTIL 1000 PM CDT... At 931 PM CDT, Doppler radar was tracking a strong thunderstorm over Hoskins, or 6 miles northeast of Norfolk, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Norfolk, Winside, Pilger, Hadar and Hoskins. LAT...LON 4201 9748 4217 9750 4226 9707 4198 9704 TIME...MOT...LOC 0231Z 265DEG 31KT 4211 9735 $$ Mead
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Apr 5, 6:48 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 5, 6:48 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 648 PM CDT Mon Apr 5 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 333 PM CDT Mon Apr 5 2021 At 333 PM, a surface cold front was drifting slowly southeast through South Dakota. Ahead of the front surface dewpoints were hovering around 50 degrees. Not the juiciest environment, but sufficient for the SPC mesoanalysis page to prog ~1000 j/kg of MLCAPE. A few cumulus were forming along the front in South Dakota, but skies remained fair over our region. Temperatures were in the lower 80s, and winds were gusting to 30 mph from the south. Convection Chances this Evening: Looks like the aforementioned front will arrive in northeast Nebraska between 6 PM and 7 PM this evening. Ahead of the front dewpoints should rise by a couple of degrees (into the low to mid 50s), as moisture convergence continues. This should help MLCAPE rise into the the 1000-1500 j/kg range, providing plenty of potential buoyancy for convection. With continued heating and mixing along the boundary we should also chip away at our inhibition (MLCIN ~200 j/kg), resulting in a narrow zone of instability right along the front. Effective bulk shear values are pretty marginal (~25 kt), but with around 1500 j/kg of DCAPE any storms that form will have the potential to produce downdraft winds (supercellular or otherwise). Drier low levels and an Elevated Mixed Layer (EML) also support a downdraft wind potential as the main threat. Forecast soundings indicate a limited hail potential with just enough bulk in the mid part of the CAPE profile to support vigorous updrafts. Low level variables are not supportive of tornado development. Thus we are anticipating thunderstorm development across northeast Nebraska between 6 PM and 10 PM this evening. Knox, Antelope, Pierce, and Cedar Counties have the best potential for damaging wind gusts to 60 mph, though some dime to quarter size hail can't be ruled out. Tonight: A few lingering showers may continue through the overnight period, however model trends support mostly dry weather. Winds should continue from the south and this, along with increasing cloud cover, will keep overnight lows elevated (compared to average). Low temperatures should only fall into the 55 to 63 degree range by sunrise. Concerns for Tuesday: A significant trough shifting out of the Central Rockies will lead to the development of a strong surface low along the NE/KS border Tuesday. As this occurs, south winds will become gusty once again and moisture will stream into the region. This will bring increasing low level cloud cover and increase rain/thunderstorm chances by Tuesday evening. CAPE should be sufficient for severe weather once again, especially near the KS/NE border. However there are concerns regarding potential capping and effective shear profiles. How things pan out will be driven by where the surface low materializes. In any case, thunderstorm chances will be highest in the evening as the upper trough encroaches on the region. For now the most likely severe threats are wind and hail. Rest of the Workweek: Guidance favors persistent troughing over the Central Plains through Friday. Toss in lingering low level moisture, and it should be a cloudy and occasionally wet conclusion to the workweek. An additional 0.25 to 0.75 inches of rain are possible Wednesday through Friday. Afternoon high temperatures should fall back to more seasonal levels, topping out around 60 degrees each day. The Weekend: Models projections for the weekend suggest weak ridging and dry weather Saturday, followed by the arrival of a shortwave and possible precipitation Sunday. While this should be the general trend, uncertainty remains to high to pin down any potential rain or storm activity Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 638 PM CDT Mon Apr 5 2021 As has been common the past few days, south winds have been stronger than anticipated. Winds are expected to be gusty through about 03Z. A front moving into northeast Nebraska is expected to lead to isolated thunderstorm development. Primary threats from any storms are strong winds and lightning. Did not include mention of thunder at KOFK as confidence in timing and duration is low. The likely window for storms near KOFK would be between 02Z and 05Z. A brief window of LLWS (low level wind shear) criteria are expected at KOMA and KLNK between 05Z and 10Z. Looking toward the end of the TAF period. MVFR ceilings are likely after 18Z as a strong low pressure system moves into the area. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Albright AVIATION...Fajman
Hazardous weather outlook, Apr 5, 3:49 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 349 PM CDT Mon Apr 5 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 349 PM CDT Mon Apr 5 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday Thunderstorms reamin possible from Norfolk northward between 6 PM and 10 PM this evening. The main threat with any storms will be downburst winds to 60 mph, with a lower risk for hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday For Tuesday, the threat for severe weather should shift towards southern Nebraska. The primary severe hazards on Tuesday look to be wind and hail. Storms are most likely between 6 PM and midnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed. Albright
In the hours before
Special weather statement, Apr 5, 9:32 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 932 PM CDT Mon Apr 5 2021 NEZ017-018-031-032-060300- Stanton NE-Madison NE-Pierce NE-Wayne NE- 932 PM CDT Mon Apr 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON... SOUTHWESTERN WAYNE...SOUTHEASTERN PIERCE AND NORTHERN STANTON COUNTIES UNTIL 1000 PM CDT... At 931 PM CDT, Doppler radar was tracking a strong thunderstorm over Hoskins, or 6 miles northeast of Norfolk, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Norfolk, Winside, Pilger, Hadar and Hoskins. LAT...LON 4201 9748 4217 9750 4226 9707 4198 9704 TIME...MOT...LOC 0231Z 265DEG 31KT 4211 9735 Mead
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:06 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 39 min |
| Apr 6, 3:52 AM CDT | Wind Advisory | OAX | Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson and 1 more | 15 hr |
| Apr 6, 7:21 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 24 min |
| Apr 6, 7:43 AM CDT | Special Weather Statement | OAX | Lancaster | 32 min |
| Apr 6, 7:50 AM CDT | Special Weather Statement | OAX | Lancaster | 25 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.